Ask an expert
Question

24 Jul 2008

Burning stomach
Hi Doc

I suspect I have a stomach ulcer. My stomach burns terribly. When my stomach starts to burn my back also burns on the left and right side from just under my ribs down to my hip bones but not in the centre down my spine. I have suffered with terrible heart burn from since I can remember, which sometimes keeps me awake at night and I go through packets and packets of rennies. The stomach burning started a year or two ago. I went to my GP some time back and he gave me Lansoloc which really helps, but a few days after stopping the medication my stomach starts burning again. It keeps me awake at night and I find I am overeating because it seems to help if I have something in my stomach. My medical aid is not looking that healthy so I dont want to go to alot of expense this year but what can I use or do in the meantime to stop the burning as I took the last Lansoloc tablet last night?
Answer 2,846 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Me
You probably need to have a gastroscopy to see if you have an actual ulcer or just stomach lining inflammation. Then one would probably need to treat for Helibacter pylori infection ( it is a bacteria that causes peptic ulcers) and take the anti-ulcerative medication long term - so get chronic medication script for your medical aid.
Mucaine will help for pain and is anti-acid in the short term.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9425 votes
No
68% - 19886 votes
Vote